Alert archive / Illinois / Special Weather Statements in 2012
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Mar 30, 2012, 2:52 PM CDT for Clark County, Illinois. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2012, 2:52 PM CDT (19:52 UTC)
- Expired
- Mar 30, 2012, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Lincoln, IL
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 130 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
338
WWUS83 KILX 301952
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT FRI MAR 30 2012
ILZ056-057-062-063-302045-
CLARK-COLES-CUMBERLAND-EDGAR-
252 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHERN
CUMBERLAND...SOUTHERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 345 PM
CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHMORE TO LERNA TO
5 MILES NORTHWEST OF NEOGA...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEOGA...
WESTFIELD...
JANESVILLE...
CLARKSVILLE...
OLIVER...
CASEY...
OTHER LOCATIONS AFFECTED INCLUDE...ETNA...PARADISE...COLES COUNTY
AIRPORT...TRILLA...FOX RIDGE STATE PARK AND HUTTON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3943 8752 3925 8808 3931 8847 3943 8847
3956 8805 3949 8753
TIME...MOT...LOC 1952Z 280DEG 17KT 3951 8803 3943 8830
3936 8851
$$
BAKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 12:48 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Mar 30, 12:48 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1248 PM CDT FRI MAR 30 2012 .DISCUSSION... ISSUED 1043 AM CDT FRI MAR 30 2012 SFC LOW AND FRONT MOVING ACROSS CENTRAL ILLINOIS THIS MORNING...AND AFTERNOON SHOWERS STILL THE BEST BET FOR THE SECOND HALF OF THE DAY IN THE FAR EAST. FORECAST NEEDS TO BE UPDATED A BIT FOR THE CLOUD CONDITIONS AND SOME HOURLY TEMPS...BUT OTHERWISE...LOOKING PRETTY GOOD. MINOR ADJUSTMENTS OUT MOMENTARILY. && .AVIATION... ISSUED 1244 PM CDT FRI MAR 30 2012 SFC FRONT THROUGH BMI AND SPI THIS AFTERNOON...AND LINE OF LOW CU ALONG AND JUST BEHIND THE FRONT PROGRESSING SLOWLY SE. TS DEVELOPMENT EXPECTED ALONG SAME LINE...AND MAY IMPACT DEC...POSSIBLY CMI AND SPI...BUT KEEPING TO VCTS FOR NOW. MASS OF LOW STRATUS ON APPROACH FROM THE NW...THOUGH EXPECTING TO DETERIORATE ON THE FORWARD EDGE...RH TIME HEIGHTS SHOW LLVL MOISTURE TRAPPED IN THE OVERNIGHT TO EARLY MORNING AND HAVE TRENDED THE FORECASTS FOR LOW MVFR CIGS...AND VIS BEYOND 09Z. HJS && .PREV DISCUSSION... ISSUED 255 AM CDT FRI MAR 30 2012 SHORT TERM...TODAY THROUGH SUNDAY LOW PRESSURE OVER NORTHERN MISSOURI WILL TRACK EASTWARD INTO NORTHERN INDIANA TODAY. LARGE CLUSTER OF SHOWERS/STORMS CURRENTLY ONGOING ACROSS IOWA WILL CONTINUE TO LIFT E/NE INTO NORTHERN ILLINOIS EARLY THIS MORNING...PRIMARILY REMAINING JUST NORTH OF THE KILX CWA. FURTHER SOUTH...SCATTERED CONVECTION WILL BE POSSIBLE ALONG THE TRAILING COLD FRONT...ALTHOUGH ALL MODEL GUIDANCE REMAINS FAIRLY SCANT WITH AREAL COVERAGE. MAIN CONCERN TODAY WILL BE THE POSSIBILITY OF STRONG TO SEVERE STORMS ACROSS EAST-CENTRAL AND SOUTHEAST ILLINOIS DURING THE AFTERNOON. SOUTHERLY WINDS AHEAD OF THE FRONT WILL BRING 50S DEWPOINTS INTO THE AREA...RESULTING IN MODERATE INSTABILITY CHARACTERIZED BY CAPE VALUES OF BETWEEN 1500 AND 2500J/KG. MODEST 0-6KM BULK SHEAR OF 20 TO 30KT WILL BE JUST ENOUGH TO SUPPORT A FEW ORGANIZED CELLS ALONG THE ADVANCING BOUNDARY AFTER 18Z. PRIMARY THREAT WOULD BE LARGE HAIL AND GUSTY WINDS ALONG/EAST OF A CHAMPAIGN TO TAYLORVILLE LINE. ANY STORMS THAT FIRE WILL QUICKLY PUSH INTO INDIANA BY EARLY EVENING. TRAILING BAROCLINIC ZONE WILL REMAIN IN THE VICINITY TONIGHT THROUGH SATURDAY NIGHT...GENERALLY EXTENDING FROM THE OHIO RIVER VALLEY W/NW INTO SOUTHERN IOWA. WITH NUMEROUS WEAK UPPER WAVES EXPECTED TO TRACK UP AND OVER THE CENTRAL PLAINS UPPER RIDGE...PERIODIC CHANCES FOR NOCTURNAL CONVECTION WILL ARISE OVER THE NEXT COUPLE OF DAYS. THE FIRST WAVE WILL APPROACH FROM THE NORTHWEST TONIGHT...HOWEVER WITH SURFACE RIDGING EXTENDING FROM THE GREAT LAKES INTO CENTRAL ILLINOIS...DO NOT THINK THERE WILL BE ENOUGH MOISTURE OR LIFT TO SUPPORT CONVECTION. AS A RESULT...HAVE MAINTAINED A DRY FORECAST. AFTER A DRY AND COOLER DAY ON SATURDAY...ANOTHER SUBTLE UPPER WAVE WILL APPROACH SATURDAY NIGHT. WITH SURFACE RIDGE AXIS FURTHER EAST INTO THE OHIO RIVER VALLEY AND WARM ADVECTION PATTERN SETTING UP ON NOSE OF LOW-LEVEL JET...A FEW ELEVATED THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE PERSISTENT FRONTAL BOUNDARY. NAM CAPTURES THIS QUITE NICELY...AND EVEN THE ECMWF AND GFS HINT AT IT AS WELL. HAVE THEREFORE CARRIED LOW CHANCE POPS FOR STORMS SATURDAY NIGHT. ONCE THE SATURDAY NIGHT UPPER WAVE PASSES TO THE EAST...BUILDING UPPER HEIGHTS WILL FINALLY PUSH THE BOUNDARY FURTHER NORTHWARD ON SUNDAY...ALLOWING A VERY WARM AIRMASS TO SURGE INTO CENTRAL ILLINOIS. BOTH THE GFS AND ECMWF CONTINUE TO ADVERTISE 850MB TEMPS REACHING THE 16 TO 18C RANGE...SUPPORTING HIGHS WELL INTO THE 80S. LONG TERM...MONDAY THROUGH THURSDAY BIG MODEL CHANGES HAVE OCCURRED IN THE EXTENDED...WITH THE 00Z 30 MAR ECMWF NOW COMING INTO BETTER AGREEMENT WITH THE GFS. PREVIOUS RUNS OF THE ECMWF HAD FEATURED A ROBUST SHORT-WAVE COMING ONSHORE ALONG THE WEST COAST ON SATURDAY...THEN TRACKING ACROSS THE PLAINS AND THROUGH THE MIDWEST ON MONDAY IN THE PREVAILING PROGRESSIVE FLOW PATTERN. MEANWHILE...THE GFS HAD AMPLIFIED THE WAVE INTO A CUT-OFF UPPER LOW OVER THE SOUTHERN PLAINS ON MONDAY...WHILE THE MAIN JET STREAM REMAINED WELL TO THE NORTH OVER SOUTHERN CANADA. LATEST RUN OF THE ECMWF HAS NOW GONE WITH THE GFS SPLIT FLOW PATTERN...FEATURING A NORTHERN STREAM WAVE TRACKING ALONG THE US/CANADIAN BORDER AND A SOUTHERN STREAM CLOSED UPPER LOW OVER THE SOUTHERN PLAINS. NAM AND CANADIAN SUPPORT THIS SOLUTION AS WELL. END RESULT WILL MEAN A SLOWER ARRIVAL OF THE NEXT COLD FRONT...NOW POSTPONED UNTIL MONDAY NIGHT/TUESDAY. THIS RESULTS IN ANOTHER VERY WARM AND DRY DAY ON MONDAY...WITH HIGHS ONCE AGAIN REACHING THE 80S. HAVE MAINTAINED RAIN CHANCES MONDAY NIGHT AND TUESDAY AS THE NORTHERN STREAM WAVE DRIVES THE COLD FRONT THROUGH THE AREA...THEN HAVE GONE COOLER/DRIER FOR THE REMAINDER OF THE WEEK. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 11:42 AM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1142 AM CDT FRI MAR 30 2012 ILZ027>031-036>038-040>044-047>053-311645- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 1142 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AS LOW PRESSURE MOVES ACROSS NORTHERN ILLINOIS. THE BEST CHANCES FOR PRECIPITATION WILL BE THIS AFTERNOON...AND MAINLY EAST OF THE INTERSTATE 55 CORRIDOR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT AS A WEATHER DISTURBANCE MOVES INTO ILLINOIS. ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-054>057-061>063-066>068-071>073-311645- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-VERMILION- 1142 AM CDT FRI MAR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AS A COLD FRONT MOVES ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS. LARGE HAIL WILL BE THE PRIMARY HAZARD...BUT DAMAGING WINDS AND ISOLATED TORNADOES WILL BE POSSIBLE. THE TIMING FOR STORMS APPEARS TO BE BETWEEN 2 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL POSSIBLE ON SATURDAY NIGHT AS A WEATHER DISTURBANCE MOVES INTO ILLINOIS. ANOTHER ROUND OF THUNDERSTORMS WILL AFFECT THE AREA MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 2 PM AND 6 PM. HJS
In the hours before
Special weather statement, Mar 30, 2:52 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
252 PM CDT FRI MAR 30 2012
ILZ056-057-062-063-302045-
CLARK-COLES-CUMBERLAND-EDGAR-
252 PM CDT FRI MAR 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLARK...NORTHERN
CUMBERLAND...SOUTHERN COLES AND SOUTHERN EDGAR COUNTIES UNTIL 345 PM
CDT...
AT 248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHMORE TO LERNA TO
5 MILES NORTHWEST OF NEOGA...MOVING EAST AT 20 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
NEOGA...
WESTFIELD...
JANESVILLE...
CLARKSVILLE...
OLIVER...
CASEY...
OTHER LOCATIONS AFFECTED INCLUDE...ETNA...PARADISE...COLES COUNTY
AIRPORT...TRILLA...FOX RIDGE STATE PARK AND HUTTON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3943 8752 3925 8808 3931 8847 3943 8847
3956 8805 3949 8753
TIME...MOT...LOC 1952Z 280DEG 17KT 3951 8803 3943 8830
3936 8851
BAKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:58 PM CDT | Special Weather Statement | ILX | Shelby | 62 min |
| Mar 30, 3:14 PM CDT | Special Weather Statement | ILX | Clark | 61 min |
| Mar 30, 3:17 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 58 min |
| Mar 30, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper | 54 min |
| Mar 30, 3:42 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 33 min |
| Mar 30, 4:15 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Cumberland | 36 min |
| Mar 30, 5:00 PM CDT | Special Weather Statement | ILX | Crawford | 60 min |
| Mar 30, 5:09 PM CDT | Special Weather Statement | ILX | Clay | 66 min |
| Mar 30, 6:48 PM CDT | Special Weather Statement | ILX | Richland | 27 min |
Nearby
Special Weather Statements in Illinois, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.